Xanax is a prescription medication used to treat conditions such as panic disorders, anxiety, insomnia, and seizures. Used properly, it is safe. However, it is a highly addictive substance and, if misused, it can also lead to life-threatening complications, including Xanax overdose. If you believe your loved one is overdosing, call 911 immediately. If your loved one has overdosed, allow us to help them overcome addiction at Serenity House Detox & Recovery Houston. Contact our team today at 866.516.8356 to learn more about our services.
What Is a Xanax Overdose?
A person can overdose on a drug if too much of it is present in their body, causing it to start to shut down. Overdoses can lead to sudden cardiac arrest, depressed breathing, and brain damage. It’s critical to seek out care immediately if you suspect this is occurring.
During an overdose, the drugs overpower the brain, reducing the brain, lungs, and heart function. In some situations, a person may experience organ failure as well as a loss of consciousness. If a person does not receive help immediately, this may lead to the breakdown and failure of the body, leading to death.
Common Signs of Xanax Overdose
It’s important not to wait for help. If a person is not responding to you, is not breathing, or does not have a heartbeat, request immediate medical attention. Other overdose symptoms include:
- Slowed reflexes
- Confusion and an inability to coordinate muscle movements
- Slurred speech
- Reduced breathing rate
- Passing out and not responding
These symptoms occur because of the way Xanax interacts with the central nervous system. It works as a depressant, slowing down the function of the brain leading the organs to start to fail. As a life-threatening condition, many people can suffer a fatal overdose because they do not receive care immediately.
Signs of Prescription Drug Abuse
A person can overdose from Xanax even if they are taking the same dose they took previously. This is most common when consuming Xanax in amounts or frequency more than directed by a doctor. Because this drug can cause tolerance, a person may need to use more of it to get the same results and feelings of being high or calm. The increased dosing leads to health complications, including overdose.
However, most people will display symptoms of abuse before an overdose occurs. They may be seeking out a prescription from a second doctor or stealing pills from others. They may also mix these drugs with others. Opiate abuse and Xanax use can create a fatal overdose even without large doses because of how both systems interact with the central nervous system. If you suspect that a person is abusing any prescription drug, reach out to them and a treatment center for help.
Call Serenity House Detox & Recovery Today
If a person is using Xanax and misusing it, seek out help from our team. We can provide a full assessment and create a treatment plan to address it. Don’t stop taking Xanax totally but only use it according to the directions provided by your doctor. Doing this can help to safeguard your health and minimize intense withdrawal symptoms.
Xanax detox and residential treatment may be the best way forward. We offer a range of treatments and therapy programs that can help, including:
- Men’s detox program
- Women’s detox program
- Residential detox programs
- Dual diagnosis treatment programs
- Medical detox programs
A Xanax overdose is a critical situation requiring immediate medical care. Then, seek out help from a drug detox and treatment center such as Serenity House Detox & Recovery Houston. Our comprehensive care can help you to avoid overdose from occurring again. Learn more when you call us at 866.516.8356 or connect with us now online.